MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted; give date: not applicable, there is no indication the lens has been explanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there were scratches on an intraocular lens (iol) in the patient's left eye.Picture provided showed lens in the eye.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: device evaluation: no complaint product was returned for evaluation.A customer provided photo was received and evaluated.The pictures show the anterior segment of a pseudophakic eye claimed to be implanted with a 3 pc tecnis iol acrylic monofocal iol model za9003.The images shows an anterior segment image in which it can be observed an implanted intraocular lens with a lineal/parallel scratch like marks with a smearing appearance covering the top half of the lens.The root cause and the potential clinical impact of the observed phenomena cannot be determined from a picture assessment.The complaint issue " cosmetic issues" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15573132
Report Number3012236936-2022-02566
Device Sequence Number17661594
Product Code HQL
UDI-Device Identifier05050474528949
UDI-Public(01)05050474528949(17)260617
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale